MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIVERSAL CHUCK; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. UNIVERSAL CHUCK; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71170183
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the universal chuck seems to be broken.It is unknown where the event occurs.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.A visual inspection confirms the universal chuck tip has multiple scratches, gouges and burrs in the metal.The locking mechanism is also damaged on the device causing the stated failure.The device shows significant signs of wear/usage.The device was manufactured in 2016.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
UNIVERSAL CHUCK
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10708406
Report Number1020279-2020-05584
Device Sequence Number11695702
Product Code JDG
UDI-Device Identifier03596010181572
UDI-Public03596010181572
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71170183
Device Catalogue Number71170183
Device Lot Number16GTRS066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2020
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1